Alert archive / New Mexico / Red Flag Warnings in 2017
Red Flag Warning 37, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Dec 28, 2017, 2:33 PM MST. It took effect at Dec 29, 2017, 11:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2017, 2:33 PM MST (21:33 UTC)
- In effect from
- Dec 29, 2017, 11:00 AM MST
- Expired
- Dec 29, 2017, 6:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
901 WWUS85 KABQ 282133 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 233 PM MST Thu Dec 28 2017 ...RED FLAG WARNING 11 AM TO 6 PM FRIDAY ACROSS THE EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... .Winds aloft will strengthen on Friday and a lee side surface trough will develop, causing west winds to become strong across the east central plains. Humidities in the downslope flow will plummet below 15 percent as high temperatures approach record values. NMZ108-291400- /O.UPG.KABQ.FW.A.0035.171229T1700Z-171230T0100Z/ /O.NEW.KABQ.FW.W.0037.171229T1800Z-171230T0100Z/ East Central Plains- 233 PM MST Thu Dec 28 2017 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST FRIDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 11 AM to 6 PM MST Friday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...East Central Plains Friday from late morning through the afternoon. The most widespread critical conditions are expected during the early to mid afternoon. * 20 FOOT WINDS...20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...9 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ 44
1 follow-up statement
105 WWUS85 KABQ 291151 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 451 AM MST Fri Dec 29 2017 ...RED FLAG WARNING 11 AM TO 6 PM TODAY ACROSS THE EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... .Winds aloft will strengthen today and a lee side surface trough will develop, causing west northwest winds to become strong across the east central plains. Humidities in the downslope flow will plummet below 15 percent as high temperatures approach record values. NMZ108-300100- /O.CON.KABQ.FW.W.0037.171229T1800Z-171230T0100Z/ East Central Plains- 451 AM MST Fri Dec 29 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING... * AREA AND TIMING...East Central Plains from late morning today through the late afternoon. The most widespread critical conditions are expected during the early to mid afternoon. * 20 FOOT WINDS...20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...9 to 12 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ 52
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Dec 28, 10:46 AM MST, 3 hours 47 minutes earlier.
Area forecast discussion, Dec 28, 10:46 AM MST, 3 hours 47 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1046 AM MST Thu Dec 28 2017 .AVIATION... 18Z TAF CYCLE Any lingering low clouds in the lower Pecos River Valley will dissipate during the early afternoon. MOS suggests another round of dense fog will impact the lower Pecos River Valley, and possibly as far north as Fort Sumner, early Friday morning. 44 && .PREV DISCUSSION...222 AM MST Thu Dec 28 2017... .SYNOPSIS... Warmer and sunnier conditions today across the east, with some low clouds lingering around Roswell until mid-day. Temperatures will warm some twenty degrees more across the east, warming to near record levels Friday as dry westerly downslope winds develop. Temperatures drop a tad across the east Saturday, with a strong push of cold air expected by Sunday. Lows across the east Monday morning will likely dip into the single digits for many areas in the northeast plains. The cold air pushes into central and western New Mexico to start off early next week. && .DISCUSSION... Another round of low clouds and areas of freezing fog have developed within the Pecos River Valley, including over Roswell. This patch of low clouds and fog is expected to persist into the late morning. Sunnier skies are expected today for eastern NM, with highs warming over 20 degrees above yesterday's readings there. Downslope flow takes a strong hold over eastern NM Friday as a sfc low strengthens lee of the Sangres. Highs warm to near record levels, some 20 degrees above normal. Conditions will be rather warm and dry with an enhanced fire weather risk (see Fire Wx Discussion for further details). Models currently do not favor mountain wave activity bringing downslope flow all the way to Roswell Thursday or Friday, with positive omega staying west of Roswell. Therefore record level highs are not expected at Roswell, staying to the west along the east slopes of the Sacramento's including Ruidoso and Picacho. All the while, central and western NM stay well above normal and dry with fairly tranquil weather. Saturday will see the leading edge of a modified Arctic air mass makes a weak push into extreme eastern NM. This will limit the downslope warming to the central highlands Saturday. The main brunt of this colder air mass pushes through to the central mtn chain by late day Sunday with temperatures dropping 20 to 25 degrees across the east. If the backdoor push trends earlier between now and Sunday, daytime highs in the Rio Grande Valley will also likely trend colder. Some wintry precipitation is not entirely out of the question Sunday night as upslope flow develops on the east slopes of the Sangre's, but any precip. will likely be isolated and light. Monday morning will likely see the coldest temperatures with single digits and teens across eastern NM. Temperatures trend down further Monday as the front advances to the continental divide by Monday night/Tuesday morning. Despite the cooldown, temperatures will remain above normal for western NM. Colder temperatures look to hold on with an upper trough traversing the front range of the Rockies Tuesday. This will kick down another backdoor front keeping temperatures cool across the east Wednesday. After that, the upper ridge looks to weaken with a winter storm entering the Pacific NW by next weekend. 24 && .FIRE WEATHER... ...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE FRIDAY ACROSS THE EAST CENTRAL PLAINS... Northwesterly flow aloft will persist over NM for the next several days with no wetting precipitation in sight over the next week or so. The northwesterlies aloft are expected to decrease in speed slightly today while a dry airmass remains entrenched over the forecast area. Temperatures will rebound in the plains today after yesterday's frontal invasion, and this will push the entire forecast area above average by 10 to almost 20 degrees. Humidity will fall to the 10 to 20 percent range over the state, and poor smoke ventilation is forecast for all areas except over the highest terrain and areas immediately downwind (southeast). Humidity recoveries will vary widely tonight into Friday morning across the forecast area. The northwest flow aloft will then strengthen a bit into Friday with the lee side surface trough also deepening significantly. This will spell windier conditions along the central mountain chain into the interface with the east central plains of NM Friday afternoon, enough for critical conditions from Clines Corners to Santa Rosa, eastward to the TX border. The fire weather watch will continue for FWZ108, although some bleed over of critical conditions is expected into areas just beyond the western and northern borders of that zone in eastern NM. Haines indices are forecast to be high (5-6) across eastern NM Friday, but it is late December and this seems like a moot point given that Haines is based on elevated lapse rates and the projected mixing heights will only be 1500-2500 feet AGL Friday. That being said, above normal and even some record high temperatures are forecast over much of NM Friday, aligning with a better critical fire weather pattern. Northwesterly flow will not relax much into Saturday, but the surface low/trough will narrow and creep closer to the front range in response to shifting winds over the eastern borders of CO and NM. Look for temperatures to cool along the eastern border of NM Saturday, but elsewhere the above normal highs will persist. The strongest winds will hug closer to the central mountain chain and highlands where a few hours of critical conditions will likely redevelop Saturday afternoon. Big changes will then arrive for the eastern half of NM on Sunday as an arctic front spills in. Sunday and Monday's high temperatures will run 5 to 20 degrees below normal with a gusty northeasterly to easterly wind accompanying during the front's arrival. While some low clouds will develop in the wake of the front, no appreciable precipitation is expected. 52 && .ABQ WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Friday morning through Friday afternoon for the following zones... NMZ108. &&
Hazardous weather outlook, Dec 28, 2:33 AM MST, 12 hours before
Hazardous Weather Outlook National Weather Service Albuquerque NM 233 AM MST Thu Dec 28 2017 NMZ501>540-291200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 233 AM MST Thu Dec 28 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Near record level temperatures and warm westerly winds across the eastern central plains of New Mexico will combine with very low humidity to create hazardous fire weather conditions Friday afternoon. Outdoor burning is not recommended. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 24
Nearby
Red Flag Warnings in New Mexico, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.